MAUDE Adverse Event Report: ARTHREX, INC. HEADLESS COMPRES SCRW 6.5X75MM SHT THD; SCREW, FIXATION, BONE

ARTHREX, INC. HEADLESS COMPRES SCRW 6.5X75MM SHT THD; SCREW, FIXATION, BONE
Catalog Number AR-8643-55
Health Effect - Clinical Code No Information (3190)
Date of Event 04/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two submissions from the same case.The other is (b)(4).Lot number was not provided so device history record review cannot be performed.The device was requested for evaluation but remained in the patient therefore the complainant's event could not be verified.Another non-arthrex device was also used in the procedure.Based on the information provided, a definitive cause for the post-operative infection could not be determined.The most likely cause for this type of event is a nosocomial source or patient non-compliance with post-op wound care directions.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a subtalar fusion case the following items were implanted: arthrocell, 2.5cc ((b)(4)), 6.5x80mm headless compress screw ((b)(4)) and 4.3x55mm headless compression screw ((b)(4)).The patient has since developed an infection at the site.A culture has been done and came up negative.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two follow up submissions from the same case.The other is (b)(4).Lot number was not provided so device history record review cannot be performed.The device was requested for evaluation but remained in the patient therefore the complainant's event could not be verified.Another non-arthrex device was also used in the procedure.Based on the information provided, a definitive cause for the post-operative infection could not be determined.The most likely cause for this type of event is a nosocomial source or patient non-compliance with post-op wound care directions.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a subtalar fusion case the following items were implanted: arthrocell, 2.5cc (line 198894), 6.5x80mm headless compress screw (line 198895) and 4.3x55mm headless compression screw (line 198896).The patient has since developed an infection at the site.A culture has been done and came up negative.Follow up investigation: it was reported that the patient developed draining and odor from the surgical wound.On (b)(6) 2017 the patient was admitted to the hospital for implant removal, wound care, iv antibiotics and picc line for outpatient iv antibiotics.The patient's culture was positive for staphylococcus aureus.The patient will continue iv antibiotic via picc line for a minimum of 6 weeks due to done involvement.No further surgery is indicated at this time.
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two follow up submissions from the same case.The other is (b)(4).Lot number was not provided so device history record review cannot be performed.The device was requested for evaluation but the device was discarded by facility therefore the complainant's event could not be verified.Another non-arthrex device was also used in the procedure.Based on the information provided, a definitive cause for the post-operative infection could not be determined.The most likely cause for this type of event is a nosocomial source or patient non-compliance with post-op wound care directions.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a subtalar fusion case the following items were implanted: arthrocell, 2.5cc ((b)(4)), 6.5x80mm headless compress screw ((b)(4)) and 4.3x55mm headless compression screw ((b)(4)).The patient has since developed an infection at the site.A culture has been done and came up negative.Follow up investigation: it was reported that the patient developed draining and odor from the surgical wound.On (b)(6) 2017 the patient was admitted to the hospital for implant removal, wound care, iv antibiotics and picc line for outpatient iv antibiotics.The patient's culture was positive for staphylococcus aureus.The patient will continue iv antibiotic via picc line for a minimum of 6 weeks due to bone involvement.No further surgery is indicated at this time.

Brand Name
HEADLESS COMPRES SCRW 6.5X75MM SHT THD
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6724216
Report Number1220246-2017-00267
Device Sequence Number1246692
Product Code HWC
UDI-Device Identifier00888867126046
UDI-Public00888867126046
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K132217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8643-55
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer06/30/2017
06/30/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date08/28/2017
08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;